Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Methamphetamine And Hiv Meds

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
San Francisco AIDS Foundation

Frequently Asked Questions About Crystal Methamphetamine

How can I find an agency near me that provides information and services to gay and other men who have sex with men, who use methamphetamine? What is methamphetamine? What are the short-term effects of methamphetamine use? What are the long-term effects of methamphetamine use? What are some physical signs that someone is using meth? Is it possible to overdose from methamphetamine? How is methamphetamine...
Ask the Experts

Manic Depressive, Positive, and Methamphetamine Self-medicated

Dear Michael, I hope you can give me some idea how I can proceed with my treatment being bi-polar, HIV+ and addicted to Methamphetamine.I'm surprised there have been so few questions addressing this highly addictive drug and its use to...
Michael Shernoff, M.S.W.

Response from Michael Shernoff, M.S.W.

Psychotherapist and Author
I am very concerned that you are self medicating with crystal meth. You need a specialized drug treatment program to help you stop taking it. Until you are off of the crystal there is no way to accurately access the extent of whatever... Read more »

Real Answers to Methamphetamine Questions

As Clinical Research Coordinator I spent my time recruiting patients by weeding out all those who were managing their fatigue using crystal methamphetamine (CMA) particularly those who were in their teens and among the entire gay population. The...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hello,You were (are?) a clinical research coordinator??? Yikes! (Damn good thing you are only coordinating and not designing clinical studies!)"Any nurse or clinician knows CMA like other stimulants causes spikes in CD4 T-cell... Read more »

HIV Treatment & Methamphetamine and GHB

Hi Doctor, I am taking Combivir and Stocrin on a daily basis, if there is any problem if I smoke Crystal Meth (Methamphetamine) and take GHB once a while? Is there any interaction to the HIV regimen that I take? I like the party, but would really...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Good drug interaction data is lacking. Stocrine (efavirenz) is metabolized in the liver so there is a chance for an adverse drug interaction between either the efavirenz and/or crystal meth or GHB (liquid ectasy). There are scattered reports of... Read more »

methamphetamine, Tenvir-EM & Stocrin

Dear Dr Ben,A friend of mine is on Tenvir-EM & Stocrin treatment. However, he uses methamphetamine quite often. Would meths have drugs-drugs interaction with Tenvir-EM & Stocrin?Regards,Ed...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello Ed,I'd recommend being cautious- there aren't great studies on meth and HIV medications, and there have been some serious overdoses associated with meth and Norvir. It's difficult to know if such an interaction extends to... Read more »
Connect With Others

Crystal Methamphetamine and the HIV Relationship

Posted by Anonymous, 2 Replies
I have been reading a lot lately about the many of us who became positive after a night of partying (mostly on CM) although I am sure there are many other party drugs that would take you there.

In my case, I was over 40 when I started. Never did... Read more »

HIV meds and Depression meds?

Posted by Anonymous, 3 Replies
Hello. I have known of my positive status for two years now. I was put on Epivir, Viread, and Sustiva in February of 2004. My labs are good, and I feel great, as my viral load is almost undetectable. This summer I have had some problems with... Read more »

hiv meds and "sreet" drugs

Posted by Anonymous
hi

has anyone experienced drugs like ecstasy, coke or ketamine while on HIV meds. Is this affecting the treatment ???

Read more »

Question re: boils - meds or HIV related?

Posted by dj1979, 1 Reply
I have a problem. I have been HIV+ for about 2 1/2 years, started on meds in Jan. this year due to falling CD4 (down to 227). Have had to make a couple med changes, currently on Combivir and Kaletra.

About a month ago I got a boil (or abscess, or... Read more »